Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 388, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 3:17 PM CDT for Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2007, 3:17 PM CDT (20:17 UTC)
- Expired
- Jul 24, 2007, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 242018
FFWEWX
TXC285-242315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT TUE JUL 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
* UNTIL 615 PM CDT
* AT 310 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE THAT FLASH FLOODING
IS POSSIBLE FROM THUNDERSTORMS DEVELOPING OVER THE EASTERN HALF
OF LAVACA COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN
HOUR. MOVEMENT WAS SOUTHWEST AT 5 TO 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
2963 9715 2963 9686 2958 9682 2957 9679
2952 9673 2936 9658 2934 9658
$$1 follow-up statement
000
WGUS74 KEWX 242250
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT TUE JUL 24 2007
TXC285-242315-
LAVACA TX-
547 PM CDT TUE JUL 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
LAVACA COUNTY...
AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A MODERATE TO HEAVY RAINS OVER THE WARNED AREA. THE
RAINFALL IS EXPECTED TO DECREASE OVER THE AREA. HOWEVER...REMNANT
FLASH FLOODING WILL REMAIN POSSIBLE ACROSS THE COUNTIES...ESPECIALLY
NEAR LARGER STREAMS THAT HAVE ALREADY BEEN RUNNING NEAR OR ABOVE
BANKFULL FROM PREVIOUS RAINS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
2963 9715 2963 9686 2958 9682 2957 9679
2952 9673 2936 9658 2934 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:12 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 24, 3:12 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 312 PM CDT TUE JUL 24 2007 .DISCUSSION...DISTURBANCES MOVING SOUTH ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING WILL GIVE THE HIGHEST PROBABILITIES ACROSS THE SOUTHWEST AND SOUTH CENTRAL PORTIONS THIS EVENING. DIFFERENTIAL HEATING AND MESOSCALE BOUNDARIES WILL BE KEY INGREDIENTS TO KEEPING RAIN CHANCES HIGH INTO THE EVENING HOURS. A FLASH FLOOD WATCH WAS EXTENDED THROUGH THE EVENING HOURS DUE TO NEAR SATURATED GROUND CONDITIONS AND POTENTIAL NEW DEVELOPMENTS FROM OUTFLOWS IN THIS TYPE OF AIRMASS. THE WEAKNESS IN THE UPPER LEVEL RIDGE PATTERN WILL BE CENTERED OVER SOUTH CENTRAL TEXAS THROUGH SATURDAY WITH MOSTLY DIURNAL HEATING TYPE SHOWERS AND ISOLATED THUNDERSTORMS IN THE SEMI-TROPICAL AIRMASS. BY SUNDAY..THE WEAKNESS IN THE UPPER RIDGE PATTERN IS LESS AND HEIGHTS ALOFT BUILD THROUGH THE EARLY PART OF NEXT WEEK SO RAIN PROBABILITIES DECREASE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 89 72 86 73 / 20 40 30 50 40 AUSTIN BERGSTROM INTL AIRPORT 68 89 70 87 73 / 20 40 30 50 40 DEL RIO INTL AIRPORT 72 88 73 89 74 / 50 40 50 30 30 SAN ANTONIO INTL AIRPORT 70 86 72 85 74 / 50 40 30 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/13
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1259 AM CDT TUE JUL 24 2007 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1259 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 24, 3:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLASH FLOOD 2 SW ROCKSPRINGS 30.00N 100.24W
07/24/2007 EDWARDS TX PUBLIC
HIGHWAY 674 FLOODED BETWEEN INTERSECTION WITH HIGHWAY 377
AND NUECES RIVER.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:07 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jul 23, 7:43 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 7:50 PM CDT | River Flood Warning | EWX | Williamson | 5 hr |
| Jul 23, 8:32 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| Jul 23, 8:34 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 23, 9:15 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 3 hr |
| Jul 24, 12:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jul 24, 2:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 4 hr |
| Jul 24, 5:25 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 24, 6:45 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar | 57 hr |
| Jul 24, 11:25 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Jul 24, 12:49 PM CDT | Flash Flood Warning | EWX | Bastrop | 3 hr |
| Jul 24, 1:36 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 24, 1:50 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 24, 2:23 PM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Jul 24, 4:09 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio, Medina | 3 hr |
| Jul 24, 4:22 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 24, 4:35 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 3 hr |
| Jul 24, 4:53 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:16 PM CDT | Flash Flood Warning | EWX | Comal, DeWitt, Gonzales, Guadalupe | 3 hr |
| Jul 24, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 48 min |
| Jul 24, 6:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.